MAUDE Adverse Event Report: BARD ACCESS SYSTEMS WINGED INFUSION SET WITH INJECTION SITE 22G X 1 IN; NEEDLE, HYPODERMIC, SINGLE LUMEN

BARD ACCESS SYSTEMS WINGED INFUSION SET WITH INJECTION SITE 22G X 1 IN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that during infusion of the anticancer agent, leakage occurred at the connection part of the infusion line and the port access needle.Although the infusion line was exchanged for a new one, leakage was not resolved.The physician replaced both the infusion line and the needle to new ones.Therefore, the infusion of anticancer agent could be completed without leaking.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a loose connection between iv pump and luer hub was confirmed and appears to be related to the use of the device.The product returned for evaluation was one 22 ga x 1 in winged infusion set w/y-site and an extension set attached to the y site hub.The investigation findings are consistent with damage accumulated through gradual deformation due to continuous outward-radiating stress within the luer hub orifice, also known as material creep.Likely sources of the stress include male luer adapters such as those found on some i.V.Administration sets and syringes.The returned product sample was evaluated and the characteristics observed which supported this type of failure included: ¿ the luer hub orifice was found to be out of iso tolerance using a calibrated taper gauge ¿ usage residue was seen throughout the sample ¿ lack of mechanical damage on the luer hub ¿ a non-complainant male luer adapter device was returned which implied the use of this type of device ¿ attachment of the device to non-complainant luer-lock adapters was unremarkable the evidence suggests that a tapered object was forcefully inserted into the luer hub orifice then left in place, resulting in gradual widening, or creep, of the luer hub material.This type of failure was replicated at bas using 5 iso compliant slip-fit adapters and 5 non-complainant infusion sets.A combination of use of male luer adapters, the force with which those adapters were inserted, and the duration of insertion resulted in this type of slow luer hub deformation.Creep deformation takes place over days; however, the rate of deformation depends upon the force used to insert the taper.This type of damage may possibly be mitigated by reducing the insertion force and/or using luer-lock style adapters.

Brand Name
WINGED INFUSION SET WITH INJECTION SITE 22G X 1 IN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8235851
Report Number3006260740-2018-03845
Device Sequence Number2370838
Product Code FMI
UDI-Device Identifier00801741065903
UDI-Public(01)00801741065903
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K863606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number2206222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2019
Event Location Hospital
Initial Date Received by Manufacturer 12/17/2018
Supplement Date Received by Manufacturer02/15/2019
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date02/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1